Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 9, 2006, 4:14 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 4:14 PM PST (00:14 UTC)
- Expired
- Mar 9, 2006, 9:18 PM PST
- In force
- 5 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 100014 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 414 PM PST THU MAR 9 2006 NVZ013-100800- /O.NEW.KLKN.WI.Y.0009.060310T0014Z-060310T0800Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 414 PM PST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR NORTHERN NYE COUNTY... WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG COLD FRONT WILL BE MOVING THROUGH CENTRAL NEVADA THIS EVENING AND THE STRONGEST WINDS WILL BE OVER NORTHERN NYE COUNTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WHITWORTH
1 follow-up statement
000 WWUS75 KLKN 100518 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 918 PM PST THU MAR 9 2006 NVZ013-100630- /O.CAN.KLKN.WI.Y.0009.000000T0000Z-060310T0800Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 918 PM PST THU MAR 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR NORTHERN NYE COUNTY. $$ WHITWORTH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:00 PM PST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 9, 3:00 PM PST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 PM PST THU MAR 9 2006 .SYNOPSIS...A COLD LOW PRESSURE SYSTEM WILL REMAIN OVER THE GREAT BASIN THROUGH THE WEEKEND FOR UNSETTLED WEATHER. THIS LOW PRESSURE SYSTEM WILL LIFT OUT OF THE AREA MONDAY. HOWEVER MORE PACIFIC MOISTURE WILL MOVE ACROSS MAINLY NORTHERN NEVADA NEXT WEEK TO KEEP THE THREAT OF SHOWERS IN THE FORECAST. && .SHORT TERM...COLD UPPER TROUGH WILL REMAIN OVER THE GREAT BASIN THROUGH THE WEEKEND. A SERIES OF SHORT WAVES ROTATING THROUGH THE TROUGH WILL BRING SNOW SHOWERS FROM TIME TO TIME. NEXT SHORT WAVE WILL MOVE INTO WRN NV TONIGHT THEN MOVE ACROSS ERN NV FRI. KEPT CHC POPS IN FOR TONIGHT...EXCEPT FAR NE...AS MOISTURE FROM APPROACHING SHORT WAVE MOVES INTO THE REGION. WENT WITH LIKELY POPS FRI WITH SHORT WAVE PASSAGE. AFTER THIS DID A BROADBRUSH WITH HIGH CHC POPS AS EXACT TIMING OF IMPULSES/SHORT WAVES GETS MORE DIFFICULT TO PINPOINT. CEC .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MODELS STILL IN AGREEMENT WITH THE DEEP TROUGH EXITING THE REGION SUNDAY NIGHT AND A RIDGE BUILDING IN BEHIND IT. BOTH ETA AND GFS HAVE SEVERAL FAST MOVING SHORT WAVES MOVING OVER THE GREAT BASIN MONDAY AFTERNOON AND EVENING. THIS IS AHEAD OF ANOTHER JET STREAK MAKING ITS WAY ACROSS NORTHERN CALIFORNIA. WITH H7 WINDS FROM THE SOUTHWEST AND A WEAK BAROCLINIC ZONE THERE WILL BE SOME MINOR UP SLOPING TO ASSIST THE SHORT WAVES WITH PUMPING OUT A SMALL AMOUNT OF PRECIPITATION. ON TUESDAY AFTERNOON ANOTHER WEAK SHOT OF COLD AIR MOVES INTO THE CWA AND SEEMS TO STALL NEAR THE ROUTE 50 CORRIDOR WITH H7 TEMPS OF -7 TO -12 OVER THE CWA. WITH THIS COLD AIR MOVING IN THE H5 RIDGE SEEMS TO FLATTEN CONSIDERABLY WITH SHORT WAVE TROUGHS AND RIDGES SLIDING ACROSS THE SILVER STATE THROUGH THURSDAY WHEN A ANOTHER DIGGING TROUGH OF THE NORTHWEST U.S. COAST HELPS TO REBUILD THE RIDGE SLIGHTLY. WITH SOUTHWESTERLY WINDS OVER THE CWA AND A WEAK COLD FRONT MOVING THROUGH MID WEEK...HAVE RAISED TEMPS A LITTLE FROM WEDNESDAY ON THINKING SOME OF THE VALLEY INVERSIONS MAY MIX OUT SOMEWHAT DURING THIS PERIOD. HOWEVER...TEMPS ARE STILL AROUND 10 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR AND SHOW NO SIGN OF COMING BACK UP FOR THE NEXT WEEK ATTM. MODELS ALSO SHOW A SLOW INCREASE IN DEW POINTS THROUGH THE WEEK AND MAY HELP TO MODERATE LOW TEMPS ALONG WITH EXPECTED CLOUD COVER THROUGH THE LATE WEEK. WINDS SEEM TO PICK UP SLIGHTLY TUESDAY AND WEDNESDAY NIGHT BUT SHOULD NOT GET TO ADVISORY CRITERIA. IPPI && .AVIATION...CONDITIONS WILL BEGIN AS VFR/MVFR OVER CENTRAL AND NORTHERN NEVADA BUT WILL DETERIORATE TONIGHT AS ANOTHER WAVE OF SNOW MOVES ACROSS THE GREAT BASIN. ROUTES OVER THE GREAT BASIN WILL SEE PERIODS OF IFR CONDITIONS WITH SOME ISOLATED POCKETS OF LIFR AS SNOW SHOWERS MAKE THEIR WAY ACROSS THE STATE. TAF SITES SHOULD REMAIN AT LEAST IFR THROUGH TOMORROW MORNING. WINDS ARE EXPECTED TO BE MAINLY LIGHT THROUGH THE NIGHT. IPPI && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 9, 4:26 AM PST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 426 AM PST THU MAR 9 2006 NVZ013-030>037-100000- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 426 AM PST THU MAR 9 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL SWEEP SOUTHEAST THROUGH NEVADA TODAY. SNOW SHOWERS WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEVADA THIS MORNING... SHIFTING TO CENTRAL NEVADA THIS AFTERNOON AND TONIGHT. TWENTY-FOUR HOUR SNOWFALL AMOUNTS WILL RANGE FROM 3 TO 6 INCHES IN THE MOUNTAINS TO 1 TO 3 INCHES IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. UNSETTLED WEATHER WILL CONTINUE THROUGH MIDWEEK...WITH TEMPERATURES REMAINING ON THE COLD SIDE THROUGH MONDAY...THEN MODERATING TUESDAY AND WEDNESDAY. SNOWFALL CHANCES THROUGH THIS WEEKEND COULD PRODUCE ADDITIONAL SMALL ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. REA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.